Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 47, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 15, 2017, 3:54 PM CDT for Liberty County, Polk County, San Jacinto County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 15, 2017, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Liberty County, TX, Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 119 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WFUS54 KHGX 152054
TORHGX
TXC291-373-407-152130-
/O.NEW.KHGX.TO.W.0047.170715T2054Z-170715T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
354 PM CDT SAT JUL 15 2017
The National Weather Service in League City has issued a
* Tornado Warning for...
South central San Jacinto County in southeastern Texas...
Northwestern Liberty County in southeastern Texas...
South central Polk County in southeastern Texas...
* Until 430 PM CDT.
* At 354 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Coldspring, or 11 miles southwest of Livingston,
moving south at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Shepherd, Coldspring, Lake Livingston State Park and southern West
Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3065 9512 3065 9499 3038 9494 3038 9520
TIME...MOT...LOC 2054Z 004DEG 13KT 3058 9506
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
111 follow-up statement
314
WWUS54 KHGX 152128
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
428 PM CDT SAT JUL 15 2017
TXC291-373-407-152136-
/O.EXP.KHGX.TO.W.0047.000000T0000Z-170715T2130Z/
San Jacinto TX-Liberty TX-Polk TX-
428 PM CDT SAT JUL 15 2017
...THE TORNADO WARNING FOR SOUTH CENTRAL SAN JACINTO...NORTHWESTERN
LIBERTY AND SOUTH CENTRAL POLK COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened and no longer
appears capable of producing a tornado. Therefore the warning will
be allowed to expire. The thunderstorm will still be capable of
producing gusty winds between 30 and 35 miles per hour.
LAT...LON 3065 9512 3065 9499 3038 9494 3038 9520
TIME...MOT...LOC 2126Z 004DEG 13KT 3047 9507
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 15, 12:18 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 15, 12:18 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1218 PM CDT Sat Jul 15 2017 .AVIATION... A weak disturbance, high PW air and low convective temps will provide the area with a good chance of thunderstorms this afternoon. Will carry a VCTS at all TAF sites and will maintain a TEMPO for both KIAH and KHOU. Should get a break this evening with the loss of heating but fcst soundings show PW air remaining high through tonight and an upper level weakness will remain over the region so not of the realm of possibilities that showers could persist all night. The weakness coupled with speed/directional convergence should foster an early start to precip on Sunday morning especially toward coastal TAF sites. Winds will remain light through the TAF period except in and near storms. 43 && .PREV DISCUSSION... /ISSUED 1102 AM CDT Sat Jul 15 2017/ UPDATE... A weak shortwave disturbance rotating in from the northeast may add a little more lift to this already moist and unstable tropical-style resident air mass. Early day shower and storm activity have been confined to the maritime areas...the general southwesterly track of any southern-based convection following the mid to upper level north(east)ly steering flow. Other than the existence of this shortwave...today will be no different than any other recent day. Numerous boundaries are already laying about with upstream cell outflow boundaries likely initiating new downstream shower/storm development. Short range models want to re-focus early (Sunday) activity across the Gulf/local bays once again but then trend at keeping the bulk of any activity stationed over the waters versus inland. This scenario evidenced by the higher resolution solutions wanting to generate a weak surface low across the western waters. Model consensus has pegged 93 to 96 F to be this afternoon's maximum temperatures and this seems on track considering this early day (southern CWA) cloud cover from a growing cumulus field/nearshore convective blow-off cirrus. 31 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 96 77 95 75 93 / 40 30 30 20 60 Houston (IAH) 93 75 92 76 91 / 50 30 30 20 60 Galveston (GLS) 89 81 89 80 88 / 60 40 40 30 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Jul 15, 3:16 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
316 PM CDT SAT JUL 15 2017
TXZ178-179-200-152100-
San Jacinto TX-Liberty TX-Polk TX-
316 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JACINTO...NORTH
CENTRAL LIBERTY AND POLK COUNTIES UNTIL 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alabama-Coushatta Reservation, or 11 miles southwest of Chester,
moving southwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Livingston, Shepherd, Onalaska, Coldspring, Goodrich, Seven Oaks,
Lake Livingston State Park, Alabama-Coushatta Reservation, West
Livingston, Leggett, Moscow, Segno, Romayor and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9473 3037 9469 3061 9533 3098 9492
3089 9463 3049 9454
TIME...MOT...LOC 2016Z 025DEG 20KT 3077 9468
11Local storm report, Jul 15, 3:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM LIGHTNING 5 SE CONROE 30.27N 95.41W
07/15/2017 MONTGOMERY TX PUBLIC
*** 1 INJ *** MALE STRUCK BY LIGHTNING IN GRANGERLAND
NEAR THE INTERSECTION OF FM 1485 AND FM 3083.
&&
EVENT NUMBER HGX1700305
BLOODSpecial weather statement, Jul 15, 3:26 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
326 PM CDT SAT JUL 15 2017
TXZ212-213-152115-
Waller TX-Harris TX-
326 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
NORTHERN FORT BEND...SOUTHEASTERN WALLER AND NORTHWESTERN HARRIS
COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hockley, or 9 miles southwest of Tomball, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Katy, northern Eldridge / West Oaks, southwestern Addicks Park Ten,
Hockley and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3014 9582 3013 9580 3009 9580 3009 9576
3010 9571 3006 9560 2973 9568 2986 9603
TIME...MOT...LOC 2026Z 025DEG 13KT 3003 9575
11Special weather statement, Jul 15, 3:35 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
335 PM CDT SAT JUL 15 2017
TXZ178-199-152100-
San Jacinto TX-Montgomery TX-
335 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
SOUTHWESTERN SAN JACINTO AND SOUTHEASTERN WALKER COUNTIES UNTIL 400
PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Coldspring, or 13 miles east of Willis, moving
southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northeastern Conroe, Willis, Panorama Village, Cut And Shoot and
Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 9515 3034 9516 3032 9516 3024 9518
3037 9554 3051 9541 3051 9536 3057 9535
3061 9531 3053 9509
TIME...MOT...LOC 2035Z 027DEG 16KT 3049 9526
11Special weather statement, Jul 15, 3:46 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 346 PM CDT SAT JUL 15 2017 TXZ195>198-211-212-152130- Brazos TX-Washington TX-Grimes TX-Waller TX-Burleson TX-Austin TX- 346 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUSTIN... SOUTHEASTERN BURLESON...SOUTHWESTERN GRIMES...WASHINGTON... SOUTHEASTERN BRAZOS AND NORTHWESTERN WALLER COUNTIES UNTIL 430 PM CDT... At 345 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Snook to near Washington. Movement was south at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Southwestern College Station, Brenham, Navasota, Hempstead, Prairie View, Washington, Somerville, Pine Island, Snook, Burton, Millican, Lake Somerville Dam, Monaville, Independence, Quarry and Wellborn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3015 9666 2988 9599 3041 9595 3061 9644 TIME...MOT...LOC 2045Z 350DEG 10KT 3049 9639 3029 9608 11
Special weather statement, Jul 15, 3:49 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
349 PM CDT SAT JUL 15 2017
TXZ237-152130-
Brazoria TX-
349 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GALVESTON AND CENTRAL
BRAZORIA COUNTIES UNTIL 430 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iowa Colony, or near Manvel, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Alvin, northern Angleton, southern Manvel, Danbury, Iowa Colony,
Holiday Lakes, Hillcrest, Liverpool, Bonney, Chocolate Bayou and
Rosharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2923 9562 2947 9542 2945 9522 2938 9518
2913 9521
TIME...MOT...LOC 2049Z 020DEG 12KT 2941 9534
11The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:42 PM CDT | Special Weather Statement | HGX | Trinity | 63 min |
| Jul 15, 12:09 PM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 66 min |
| Jul 15, 1:05 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
| Jul 15, 1:17 PM CDT | Special Weather Statement | HGX | Houston | 43 min |
| Jul 15, 1:19 PM CDT | Special Marine Warning | HGX | 56 min | |
| Jul 15, 1:34 PM CDT | Special Weather Statement | HGX | Chambers | 41 min |
| Jul 15, 1:44 PM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 15, 1:46 PM CDT | Special Weather Statement | HGX | Liberty | 44 min |
| Jul 15, 1:52 PM CDT | Special Weather Statement | HGX | Harris | 38 min |
| Jul 15, 2:03 PM CDT | Special Weather Statement | HGX | Madison, Walker | 42 min |
| Jul 15, 2:05 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 25 min |
| Jul 15, 2:08 PM CDT | Special Weather Statement | HGX | Montgomery | 52 min |
| Jul 15, 2:21 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 114 min |
| Jul 15, 2:24 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison, Walker | 36 min |
| Jul 15, 2:29 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 31 min |
| Jul 15, 2:33 PM CDT | Special Weather Statement | HGX | Polk, Trinity | 42 min |
| Jul 15, 2:45 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 2 hr |
| Jul 15, 2:49 PM CDT | Special Weather Statement | HGX | San Jacinto | 41 min |
| Jul 15, 2:52 PM CDT | Special Weather Statement | HGX | Harris | 38 min |
| Jul 15, 2:59 PM CDT | Special Weather Statement | HGX | Brazos | 46 min |
| Jul 15, 3:01 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 119 min |
| Jul 15, 3:03 PM CDT | Special Weather Statement | HGX | Brazoria | 42 min |
| Jul 15, 3:16 PM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 44 min |
| Jul 15, 3:26 PM CDT | Special Weather Statement | HGX | Waller | 49 min |
| Jul 15, 3:35 PM CDT | Special Weather Statement | HGX | San Jacinto | 25 min |
| Jul 15, 3:42 PM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity | 2 hr |
| Jul 15, 3:46 PM CDT | Special Weather Statement | HGX | Waller, Washington | 44 min |
| Jul 15, 3:49 PM CDT | Special Weather Statement | HGX | Brazoria | 41 min |
| Jul 15, 3:57 PM CDT | Tornado Warning | HGX | Grimes, Harris, Waller | 33 min |
| Jul 15, 4:32 PM CDT | Special Weather Statement | HGX | San Jacinto | 43 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | HGX | Wharton | 41 min |
| Jul 15, 4:39 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Waller, Wharton | 22 min |
| Jul 15, 4:52 PM CDT | Special Weather Statement | HGX | Wharton | 23 min |
| Jul 15, 5:07 PM CDT | Special Weather Statement | HGX | Wharton | 38 min |
| Jul 15, 5:19 PM CDT | Special Marine Warning | HGX | 26 min | |
| Jul 15, 5:33 PM CDT | Special Weather Statement | HGX | Jackson | 27 min |
| Jul 15, 5:44 PM CDT | Special Marine Warning | HGX | 61 min | |
| Jul 15, 6:11 PM CDT | Special Marine Warning | HGX | 64 min | |
| Jul 15, 6:41 PM CDT | Special Weather Statement | HGX | Matagorda | 49 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.